Alert archive / Vermont / Special Weather Statements in 2021
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Jun 3, 2021, 7:49 PM EDT for Rutland County, Windsor County, Vermont. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 7:49 PM EDT (23:49 UTC)
- Expired
- Jun 3, 2021, 8:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Burlington, VT
Counties Rutland County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 116 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
481
WWUS81 KBTV 032349
SPSBTV
Special Weather Statement
National Weather Service Burlington VT
749 PM EDT Thu Jun 3 2021
VTZ011-012-019-040045-
Eastern Rutland-Western Rutland-Windsor-
749 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RUTLAND AND CENTRAL
WINDSOR COUNTIES...
At 748 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Stockbridge to Lake St. Catherine.
Movement was east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Woodstock, Rutland, White River Junction, Killington, Ludlow Village,
Rutland City, Middletown Springs, Wallingford, Mt. Holly, Mt. Tabor,
Rutland - Southern Vermont Airport, Pomfret, Poultney, Plymouth,
Hartland, Clarendon, West Rutland, Ira, Wells and Barnard.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4330 7298 4331 7326 4351 7325 4354 7324
4384 7264 4376 7222 4375 7222 4374 7226
4370 7231 4365 7231 4330 7282 4330 7297
4329 7298 4329 7299
TIME...MOT...LOC 2348Z 268DEG 14KT 4377 7273 4347 7324
$$
RSDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Jun 3, 7:48 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 3, 7:48 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Burlington VT 748 PM EDT Thu Jun 3 2021 .SYNOPSIS... Showers and thunderstorms, a few possibly strong with heavy rainfall across southern Vermont, will exit the area this evening. A few showers and storms are also possible Friday, and again across northern counties Saturday afternoon and evening when a few could trend strong once again. From Sunday into early next week, hot and dry weather builds atop the region under strong high pressure. Some relief from the heat will be possible toward the middle and later portions of next week as frontal system drops south into the area. && .NEAR TERM /THROUGH FRIDAY NIGHT/... As of 748 PM EDT Thursday...Forecast playing out nicely with thunderstorm threat confined to the southern third of Vermont where instability and shear were sufficient to support convection. One strong storm was moving east across northern Rutland County and we still have a couple of hours left for the remainder of Rutland and Windsor counties to have a storm threat given additional convection upstream. Heavy downpours will continue to be the main threat, but small hail and gusty winds also a possibility. Not much of a precipitation threat over the remainder of the area other than a band moving northeast across the far northeast portions of New York and far northwest Vermont. Going forecast has all this covered well and no big changes needed at this time. Previous Discussion... The forecast remains largely on track for this evening into Friday. We're still looking at a conditional threat of locally strong convection across southern counties later this afternoon/evening as a weak surface trough sags through the area along with ample moisture and some instability. The fly is in the ointment however, and currently boundary layer instability remains rather meager with an abundance of mid level debris cloud cover across the area. Leaned more heavily toward most recent CAM output, notably an HRRR/NAM3/HREF blend to drive PoPs through early evening which again, shows the highest convective threat to generally occur across southern Essex Co., NY east into central/southern VT, mainly south of a Middlebury to Corinth line in the 4 to 8 pm time frame. Here, a localized heavy rainfall threat still exists should something organized get going, especially across the southern half of Rutland/Windsor Counties into early evening as the mid level flow trends more parallel to the surface boundary, so trends will be closely monitored and time will tell how this all evolves. For right now, given ongoing modest development across the Tug Hill, it looks as if the dynamical support may be able to overcome other inhibiting factors and confidence remain reasonably high that we'll see a somewhat active evening, perhaps more related to heavier rainfall than severe. Further north, thunder threat is non-zero, but generally looking at more in the way of showers in that same time frame, mainly from northeastern NY eastward with the SLV trending mainly dry. By later this evening/tonight, showers taper off leaving variable clouds across the region. Low temperatures to generally range in the 55 to 65 range. On Friday, the aforementioned weak surface trough continues to sag into southern New England over time. Despite an overall lack of dynamical support for upward motion, PBL instability is considerably higher than today as skies trend partly to mostly sunny by afternoon. As such, will maintain highest chance PoPs across far southern counties through early afternoon in closer proximity to the departing surface trough, though also carry a nominal 15-30% PoP further north owing to lower end probabilities of a few showers from this morning's model output. With greater insolation, high temperatures to warm back into the upper 70s to lower 80s area wide. Then clear to partly cloudy Friday night under weak high pressure and continued light southerly flow. Patchy fog a decent bet with light near-sfc flow and as advertised by latest NAM3 output. Low temperatures similar to tonight - mainly from 55 to 65. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 338 PM EDT Thursday...Summer-like weather will be in place on Saturday with a warm and humid air mass reinforced on southwesterly winds. Conditions favorable for strong to severe thunderstorms capable of 1" hail and damaging winds are becoming more likely late in the day as upper-level winds out of the northwest support southward propagating convection over southern Quebec. While a surface cold front will stay well to our north, storms are likely to follow a gust front that works its way into northern portions of New York and Vermont. Temperatures well into the 80s with dew points increasing into the mid 60s, along with moderately steep lapse rates with plenty of dry air aloft, will support most unstable CAPE in excess of 1500 J/kg ahead of this boundary, with the highest instability axis potentially in the eastern Champlain Valley. Deeper moisture will pool along the leading edge of the front, supporting heavy downpours, as well. A marginal (1 out of 5) severe thunderstorm risk is provided by the Storm Prediction Center's day 3 outlook at this time. While current model guidance still suggests the main activity coming after 7 PM, I have introduced at least a chance of thunderstorms in northern areas as early as the afternoon. There are more indications of earlier convection being enough breaking the cap to get earlier thunderstorm activity, which seems reasonable with the cooling aloft and strong surface heating. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 338 PM EDT Thursday...While the highly-anticipated early season heatwave is still on track for next week, the trend has been to temper the degree of both duration and intensity just a bit. The strong ridging that would allow for very hot and dry days looks limited to mainly Monday and Tuesday. On Sunday, we will continue to be in the northwest flow that is expected to drop into the area Saturday night, and with that, additional showers are possible with enough cloud cover around to limit temperatures to the mid and upper 80s in most locations. The core of the heat still looks poised to be over the North Country on Monday and Tuesday, and in terms of heat index, expect Monday may be the hottest day with values near 95 possible in many areas. In the Wednesday to Thursday timeframe, we are seeing increasing signs of substantial cooling with a strong cold front pushing southward. Therefore, we are offering cooler temperatures and a switch to northerly winds for Wednesday afternoon along with a chance of showers. As we get closer, there may be ingredients for thunderstorms but with questions including timing, strength, and how far south the frontal passage makes it, for now just have showers. Cooler, possibly near normal temperatures, and drier conditions should result for Thursday. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Through 00Z Saturday...Main thunder threat through 03z will be at KRUT with the potential for MVFR/IFR conditions, but looking at VFR conditions elsewhere with ceilings above 5000 feet. Plenty of low level moisture around and looking at VFR/MVFR ceilings after 04z with periods of IFR ceilings at KSLK. Visibilities during this time period will generally be VFR, but periods of MVFR visibilities are expected through 12z. After 12z expect a trend back to VFR at all sites as visibilities improve and areal coverage of clouds decreases. Winds will generally be 10 knots or less through the period. Outlook... Friday Night: VFR. Patchy BR. Saturday: VFR. Slight chance SHRA, Slight chance TSRA. Saturday Night: Mainly VFR, with areas MVFR possible. Chance SHRA, Chance TSRA. Sunday: Mainly VFR, with local MVFR possible. Slight chance SHRA, Slight chance TSRA. Sunday Night: VFR. NO SIG WX. Monday: VFR. NO SIG WX. Monday Night: VFR. NO SIG WX. Tuesday: VFR. Slight chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...JMG NEAR TERM...Evenson/JMG SHORT TERM...Kutikoff LONG TERM...Kutikoff AVIATION...Evenson
Hazardous weather outlook, Jun 3, 3:02 AM EDT, 16 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 302 AM EDT Thu Jun 3 2021 NYZ026>031-087-VTZ001>007-016-017-040715- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Southwestern St. Lawrence-Grand Isle-Western Franklin-Orleans-Essex- Western Chittenden-Lamoille-Caledonia-Eastern Franklin- Eastern Chittenden- 302 AM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for northern New York, northeast Vermont and northwest Vermont. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ034-035-VTZ008>012-018-019-040715- Western Essex-Eastern Essex-Washington-Western Addison-Orange- Western Rutland-Windsor-Eastern Addison-Eastern Rutland- 302 AM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for northern New York, central Vermont and southern Vermont. .DAY ONE...Today and tonight. Showers with embedded thunderstorms will develop this afternoon and continue into the evening hours across Essex County, New York into central and southern Vermont. Localized heavy rainfall and gusty winds are possible with the stronger storms. An isolated flash flood threat is possible, if multiple storms train over the same area, from eastern Adirondacks into the mountains of central and southern Vermont. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 3, 6:29 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Burlington VT
629 PM EDT Thu Jun 3 2021
VTZ009-011-032300-
Western Rutland-Western Addison-
629 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ADDISON
AND NORTHWESTERN RUTLAND COUNTIES...
At 628 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Shoreham to near Huletts Landing.
Movement was east at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Castleton, West Castleton, Benson, Sudbury, Brandon, Hubbardton, Fair
Haven, West Haven, Orwell, Poultney, Pittsford, Benson Bay,
Hydeville, Hortonia, Bomoseen State Park, Castleton Corners, Benson
Landing, Half Moon State Park, East Hubbardton and Stevens Bay.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4357 7327 4358 7330 4360 7329 4363 7331
4363 7337 4357 7340 4358 7343 4362 7342
4364 7343 4377 7335 4381 7337 4384 7306
4354 7313 4354 7324
TIME...MOT...LOC 2228Z 250DEG 27KT 4384 7339 4363 7355
RSDSpecial weather statement, Jun 3, 6:59 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Burlington VT
659 PM EDT Thu Jun 3 2021
VTZ009-011-018-019-040000-
Eastern Rutland-Western Rutland-Western Addison-Eastern Addison-
659 PM EDT Thu Jun 3 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ADDISON...NORTHERN
RUTLAND AND NORTHWESTERN WINDSOR COUNTIES...
At 659 PM EDT, a strong thunderstorm was located over Hubbardton,
moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Rutland, Castleton, West Castleton, Sudbury, Hubbardton, Killington,
Rutland City, Proctor, Benson, Brandon, Chittenden, Mendon,
Pittsfield, Fair Haven, West Rutland, Pittsford, West Haven, Ira,
Orwell and Poultney.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4358 7330 4362 7330 4363 7332 4362 7337
4357 7340 4359 7343 4364 7343 4378 7335
4384 7296 4383 7295 4385 7287 4383 7284
4384 7283 4383 7280 4381 7279 4372 7282
4370 7276 4361 7274 4358 7278 4356 7325
TIME...MOT...LOC 2259Z 260DEG 20KT 4370 7322
RSDSpecial weather statement, Jun 3, 7:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
749 PM EDT Thu Jun 3 2021
VTZ011-012-019-040045-
Eastern Rutland-Western Rutland-Windsor-
749 PM EDT Thu Jun 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RUTLAND AND CENTRAL
WINDSOR COUNTIES...
At 748 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Stockbridge to Lake St. Catherine.
Movement was east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Woodstock, Rutland, White River Junction, Killington, Ludlow Village,
Rutland City, Middletown Springs, Wallingford, Mt. Holly, Mt. Tabor,
Rutland - Southern Vermont Airport, Pomfret, Poultney, Plymouth,
Hartland, Clarendon, West Rutland, Ira, Wells and Barnard.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4330 7298 4331 7326 4351 7325 4354 7324
4384 7264 4376 7222 4375 7222 4374 7226
4370 7231 4365 7231 4330 7282 4330 7297
4329 7298 4329 7299
TIME...MOT...LOC 2348Z 268DEG 14KT 4377 7273 4347 7324
RSDThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:29 PM EDT | Special Weather Statement | BTV | Rutland | 31 min |
| Jun 3, 6:59 PM EDT | Special Weather Statement | BTV | Rutland | 61 min |
Nearby
Special Weather Statements in Vermont, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.